Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 8, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Mar 29, 2002, 8:46 PM CST for Bledsoe County, Sequatchie County, Tennessee. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 29, 2002, 8:46 PM CST (02:46 UTC)
- Expired
- Mar 29, 2002, 9:45 PM CST
- In force
- 59 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
Counties Bledsoe County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 94 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 9:10 PM CST | Thunderstorm Wind | Pikeville, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1120 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 300246 SVRMRX TNC007-153-300345- /NEW.KMRX.SV.W.0018.300246-300345/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 846 PM CST FRI MAR 29 2002 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLEDSOE COUNTY IN EAST TENNESSEE SEQUATCHIE COUNTY IN EAST TENNESSEE * UNTIL 945 PM CST * AT 844 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES NORTHWEST OF DUNLAP...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PALIO AROUND 900 PM CST BRAYTON AROUND 910 PM CST THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK TREE LIMBS ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT WHILE LIGHTNING IS IN THE AREA. $$ LAT...LON 3574 8522 3533 8551 3525 8536 3574 8496 AUSTIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 7:45 PM CST, 1 hour 1 minute earlier.
Area forecast discussion, Mar 29, 7:45 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 845 PM EST FRI MAR 29 2002 WILL GET AN UPDATE OUT BEFORE IT GETS TOO BUSY. THUNDERSTORMS ROLLING THROUGH MIDDLE TENNESSEE WITH SOME SHOWERS AND THUNDERSTORMS BEGINNING TO MOVE OFF THE PLATEAU INTO THE TENNESSEE VALLEY. LATEST MODEL RUNS INDICATE SOME WEAKENING OF THESE STORMS AS THE MOVE ONTO THE PLATEAU...HOWEVER CANNOT RULE OUT SOME ISOLATED SEVERE. THESE STORMS WILL CONTINUE OFF AND ON ALL THROUGH THE NIGHT. WILL UPDATE THE ZONES TO REMOVE THE EVENING WORDING...OTHERWISE ONLY MINOR COSMETIC CHANGES. CONTINUING THE WIND ADVISORY IN THE HIGHER ELEVATION ZONES. .MRX... NC...WIND ADVISORY FOR FRIDAY NIGHT FOR ZONES NCZ060>061. TN...WIND ADVISORY FOR FRIDAY NIGHT FOR ZONES TNZ018...TNZ041... TNZ043...TNZ045...TNZ047...TNZ072...TNZ074...TNZ087...TNZ102. VA...WIND ADVISORY FOR FRIDAY NIGHT FOR ZONES VAZ001>002...VAZ006.
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.